MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFB12, 5X100 KII SH BLD ADVFIX DP 10/BX; GCJ

APPLIED MEDICAL RESOURCES CFB12, 5X100 KII SH BLD ADVFIX DP 10/BX; GCJ
Model Number CFB12
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit has been returned to applied medical for evaluation.A follow-up report will be submitted upon completion of investigation.
 
Event or Problem Description
Procedure performed: cystectomy laparoscopy.Event description: during a laparoscopy with dr., a gas leak in the trocar was found during the procedure.The surgeon therefore changed his trocar, the intervention was able to continue, but the operating team realized that part of the previous trocars fell into the abdomen.It seems to me that it is a seal, which would explain this leak.The pharmacist think it is the seal.Additional information received from the sales rep by email on 23apr19: this is the first seal.The part of the trocar that fell in the abdomen was retrieved from the patient.An entire component fell out.2 photos are attached to the complaint.Type of intervention: change of device.Patient status: ok.
 
Event or Problem Description
Procedure performed: kystectomy laparoscopy.Event description: during a laparoscopy with dr.[name], a gas leak in the trocar was found during the procedure.The surgeon therefore changed his trocar, the intervention was able to continue, but the operating team realized that part of the previous trocars fell into the abdomen.It seems to me that it is a seal, which would explain this leak.The pharmacist think it is the seal.Additional information received from the sales rep by email on 23apr19: this is the first seal the part of the trocar that fell in the abdomen was retrieved from the patient.An entire component fell out.2 photos are attached to the complaint.Additional information received from the sales rep by email on 25apr19: date of incident was 18apr19 type of intervention: change of device.Patient status: ok.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation without the shield, a plastic internal component of the seal.However, a photograph of the dislodged shield was provided, which showed that shield had been damaged.Visual inspection confirmed the complainant's experience of seal component separation.The septum, a rubber internal component of the seal, was torn.Based on the condition of the returned unit and the description of the event, it is likely that the torn septum and the seal component separation were caused by non-axial insertion or removal of asymmetrical instrumentation through the trocar.Applied medical¿s instructions for use states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing.".

Brand Name
CFB12, 5X100 KII SH BLD ADVFIX DP 10/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8603775
Report Number2027111-2019-00448
Device Sequence Number2359051
Product Code GCJ
UDI-Device Identifier00607915124106
UDI-Public(01)00607915124106(17)211101(30)01(10)1341045
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2021
Device Model NumberCFB12
Device Catalogue Number101452701
Device Lot Number1341045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date06/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHARP INSTRUMENT, GRASPER, MONOPOLAR